Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
avgjoe

I am about to start accutane. Please post words of wisdom **

Recommended Posts

Hi guys,

After waiting and waiting and trying other things, I have finally decided that it's about time to go ahead and take the accutane course. I am out of school, so will be nearer to home. It's summer, so it won't be as strange to have moisturizer on all the time. It's going to be a little difficult to completely stop drinking beer this summer, as we usually enjoy to sit by the pool with a corona or two. :?

Please post your wisdom in this thread - What to use on my face, vitamins to take, anything and everything you can tell me.

I plan on starting on a small course until this so called "initial breakout" has happened or something. Any how, I plan to start small and then gradually take more until I am done.

I have moderate acne, mostly red marks and such from acne that is gone or harboring under my skin until it gets ready to annoy me again. My acne is usually red bumps (cystic) and sometimes I get whiteheads that come out of those red bumps. I usually get pretty oily, especially in the summer. I want to get rid of this bulls-hit because it is affecting me in everything I do. :D

I plan to put aquaphor on my lips all the time, drink lots of water, put saline drops up my nose, take Vit E and C (although I have a multivitamin that I take, could that take care of this?) -

Please add whatever else you can tell me that will be helpful.

(and please don't mention stupid laser crap ((hello7 or whatever his name is)) )

Thanks, I'll be checking regularly. And when I start I will be sure to provide you with an accutane journal.

Share this post


Link to post
Share on other sites

hey, im on my 2nd month of accutane. First thing you should do is get some chapped stick for your lips because they WILL get chapped, and if needed, a moisturizer, one that is non-comedogenic. Also, when you are on accutane, DO NOT use any kind of cream to fade red marks if or when you get them, because accutane thins your skin and it will just make them worse since your skin will be sensitive. Anyways, just stick with it and you will be fine. The only bad side effect I has was when I was in History class and suddenly blood just starts running down my nose on my shirt and down my arm when i tried to stop it. That was very embarrasing. Anways, peace out

Share this post


Link to post
Share on other sites

well, here's a quick update - my dad talked me into chilling out for the summer and seeing if things improved. I am going to give myself a couple months of sun and relaxation. If it gets worse, I will go for the accutane.

Share this post


Link to post
Share on other sites

avgjoe,

If you have the opportunity to try accutane, I would go ahead and do it. It is the summer, so you will have the time to take care of your skin as needed. By the time school starts you will be all clear.

I only say this because I took accutane and it is one of the best things I could have done for myself. I havent had a pimple in four years. Accutane does get a lot of negative publicity concerning the side effects, but they are not the majority of cases. Most people just experience dry skin/lips/nose like I did. The postive effects outweight the side effects ten times over.

I really think you should reconsider.

Andrew

Share this post


Link to post
Share on other sites

I hate to say it Joe, but putting off treating your acne is more than likely not gonna give positive effects. Im not sure how serious your condition is, but if you are still breaking out 2 months from now, you are prolly gonna wish you would have started the accutane. Plus, more break outs just leads to higher possibilty of scarring.....Just my two cents...

peace

-Cory

Share this post


Link to post
Share on other sites

hey fella go on it!!!

I've been on Accutane almost 2 months

I even like the drug (now taking 40 mgs, planning to shift to Accuran generic), it doesn't give such scary undersired effects as it is said to.

But I'm worried cuz I've not had a lipstick for 2 days and my lips are going quite DRYYYYY.

I'm going to the bathroom in a jiffy to apply any stupid cream on it (may it be the most greasy one).

EFFECT

not a single pimple since about a month (OK, I've had 2, but one was under my sidewhiskers and one between nose and forehead, not visible)

my marks and scars are beginning to deminish and already are visible ONLY in a midday bright sunshine :D

Share this post


Link to post
Share on other sites

Well it seems like a lot of people want me not to wait any longer, but that makes sense considering this is a board for people who suffer from acne :D Anyways, I am going to give myself a minimalist approach for a while. If things don't improve, I'll take the accutane.

But this summer I'll be relaxing, drinking some, swimming, working, and not having to worry to much about sun and stuff.

Wish me luck, I hope things improve.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×